Volume 13, issue 5 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
A sharp compactness theorem for genus-one pseudo-holomorphic maps

Aleksey Zinger

Geometry & Topology 13 (2009) 2427–2522
Abstract

For every compact almost Kahler manifold (X,ω,J) and an integral second homology class A, we describe a natural closed subspace M¯1,k0(X,A;J) of the moduli space M¯1,k(X,A;J) of stable J–holomorphic genus-one maps such that M¯1,k0(X,A;J) contains all stable maps with smooth domains. If (n,ω,J0) is the standard complex projective space, M¯1,k0(n,A;J0) is an irreducible component of M¯1,k(n,A;J0). We also show that if an almost complex structure J on n is sufficiently close to J0, the structure of the space M¯1,k0(n,A;J) is similar to that of M¯1,k0(n,A;J0). This paper’s compactness and structure theorems lead to new invariants for some symplectic manifolds, which are generalized to arbitrary symplectic manifolds in a separate paper. Relatedly, the smaller moduli space M¯1,k0(X,A;J) is useful for computing the genus-one Gromov–Witten invariants, which arise from the larger moduli space M¯1,k(X,A;J).

Keywords
genus one Gromov–Witten invariant, pseudo-holomorphic map, Gromov compactness theorem, genus one
Mathematical Subject Classification 2000
Primary: 14D20
Secondary: 53D99
References
Publication
Received: 7 August 2007
Revised: 7 December 2008
Accepted: 8 May 2009
Published: 13 June 2009
Proposed: Gang Tian
Seconded: Jim Bryan, Yasha Eliashberg
Authors
Aleksey Zinger
Department of Mathematics
SUNY Stony Brook
Stony Brook, NY 11794-3651
USA
http://www.math.sunysb.edu/~azinger